Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 90, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 17, 2017, 4:13 PM EST. It took effect at Dec 18, 2017, 4:00 PM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2017, 4:13 PM EST (21:13 UTC)
- In effect from
- Dec 18, 2017, 4:00 PM EST
- Expired
- Dec 20, 2017, 10:00 AM EST
- In force
- 42 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
095 WHUS73 KIWX 172113 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 413 PM EST Sun Dec 17 2017 LMZ043-046-180515- /O.NEW.KIWX.SC.Y.0090.171218T2100Z-171219T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 413 PM EST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 4 PM EST TUESDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 4 PM Monday to 4 PM EST Tuesday. * WINDS...southwest 15 to 25 knots, veering west Tuesday afternoon. * WAVES...3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
11 follow-up statements
127 WHUS73 KIWX 180335 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1035 PM EST Sun Dec 17 2017 LMZ043-046-181145- /O.CON.KIWX.SC.Y.0090.171218T2100Z-171219T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1035 PM EST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO 4 PM EST TUESDAY... * WINDS...Southwest 15 to 25 knots, veering West Tuesday afternoon. * WAVES...3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
015 WHUS73 KIWX 180919 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 419 AM EST Mon Dec 18 2017 LMZ043-046-181730- /O.CON.KIWX.SC.Y.0090.171218T2100Z-171219T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 419 AM EST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY... * WINDS...Southwest 15 to 25 knots with gusts to 30 knots, veering West Tuesday afternoon. * WAVES...3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
601 WHUS73 KIWX 181450 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 950 AM EST Mon Dec 18 2017 LMZ043-046-182300- /O.CON.KIWX.SC.Y.0090.171218T2100Z-171219T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 950 AM EST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY... * WINDS...Southwest 15 to 30 knots, veering west by midday Tuesday. * WAVES...3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
572 WHUS73 KIWX 182103 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 403 PM EST Mon Dec 18 2017 LMZ043-046-190515- /O.CON.KIWX.SC.Y.0090.000000T0000Z-171219T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 403 PM EST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... * WINDS...Southwest 15 to 30 knots overnight, veering west by midday Tuesday at 15 to 25 knots. * WAVES...3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
262 WHUS73 KIWX 190344 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1044 PM EST Mon Dec 18 2017 LMZ043-046-191145- /O.CON.KIWX.SC.Y.0090.000000T0000Z-171219T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1044 PM EST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... * WINDS...Southwest 15 to 30 knots overnight, veering west by midday Tuesday at 15 to 25 knots. * WAVES...3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
087 WHUS73 KIWX 190906 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 406 AM EST Tue Dec 19 2017 LMZ043-046-191715- /O.EXT.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 406 AM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...West 10 to 20 knots with gust to 25 knots...veering north by late tonight...then diminishing under 10 knots by late Wednesday morning. * WAVES...3 to 7 feet...subsiding under 4 feet by late Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
906 WHUS73 KIWX 191659 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1159 AM EST Tue Dec 19 2017 LMZ043-046-200100- /O.CON.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1159 AM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...West 10 to 20 knots with gust to 25 knots...veering north by late tonight...then diminishing under 10 knots by late Wednesday morning. * WAVES...3 to 7 feet...subsiding under 4 feet by late Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
082 WHUS73 KIWX 192030 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 330 PM EST Tue Dec 19 2017 LMZ043-046-200430- /O.CON.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 330 PM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...West 10 to 20 knots with gust to 25 knots...veering north by late tonight...then diminishing under 10 knots by late Wednesday morning. * WAVES...3 to 7 feet...subsiding under 4 feet by late Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
859 WHUS73 KIWX 200318 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1018 PM EST Tue Dec 19 2017 LMZ043-046-201130- /O.CON.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1018 PM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...West 10 to 20 knots with gust to 25 knots...veering north by late tonight...then diminishing under 10 knots by late Wednesday morning. * WAVES...3 to 7 feet...subsiding under 4 feet by late Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
533 WHUS73 KIWX 200832 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 332 AM EST Wed Dec 20 2017 LMZ043-046-201500- /O.CON.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 332 AM EST Wed Dec 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...North 10 to 20 knots, becoming northeast 5 to 15 knots. * WAVES...5 to 8 feet...occasionally 10 feet, subsiding under 4 feet by late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
923 WHUS73 KIWX 201507 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1007 AM EST Wed Dec 20 2017 LMZ043-046-202100- /O.EXP.KIWX.SC.Y.0090.000000T0000Z-171220T1500Z/ /O.NEW.KIWX.SC.Y.0091.171220T1507Z-171220T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1007 AM EST Wed Dec 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 4 PM EST this afternoon. * WINDS...Northeast 5 to 10 knots. * WAVES...3 to 5 feet...subsiding to 1 to 3 by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 12:00 PM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Dec 17, 12:00 PM EST, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1200 PM EST Sun Dec 17 2017 .SYNOPSIS... Issued at 1145 AM EST Sun Dec 17 2017 Expect to see variable cloudiness with isolated sprinkles this afternoon and evening. Highs will range between the upper 30s and mid 40s. Overnight there will be patchy areas of drizzle and overcast skies, continuing through the day Monday. Little temperature change tonight into Monday hovering in the mid 30s to mid 40s. For the rest of the week, dry and mild weather persists, followed by a good chance for rain Friday, possibly ending as some snow Friday night. Next weekend into Christmas continues to look much colder with no rain or snow. && .SHORT TERM...(Today through Monday) Issued at 230 AM EST Sun Dec 17 2017 Low stratus and patchy fog is expanding a bit into far ne IN/sw Lower MI/nw OH early this morning just north of a weak stationary boundary. The low mid December sun angle and little movement to the boundary could allow the low stratus to linger in these areas through midday. A southern stream shortwave over the Southern Plains will minor northeast through the OH Valley and Lower Great Lakes this afternoon bringing chances for light rain to areas mainly southeast of US 24. Any amounts will be very light given weakening nature to the forcing and lack of deeper moisture return this far north. Becoming cloudy with highs generally in the upper 30s to mid 40s otherwise today. Overcast and at times drizzly weather will become the story later tonight into Monday near a leftover/diffuse sfc trough. This weak feature in tandem with continued low level moisture flux and drying aloft in sw flow will set up this potential for drizzle or very light showers. Could also see fog, though there should be enough flow to preclude more widespread/impactful vis restrictions. && .LONG TERM...(Monday Night through Saturday) Issued at 230 AM EST Sun Dec 17 2017 High pressure builds in with quiet wx and a continuation of above normal temps into the middle of the week. Flow amplifies thereafter with significant negative EPO trough amplification into NOAM. This transition will force a strong cold front through around Friday/Friday night with rain possibly ending as some snow. Much colder air then overspreads post-frontal into next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1145 AM EST Sun Dec 17 2017 MVFR conditions persist along and over the existing snowpack. Advective fog and stratus forming along the southern edge of the snow extends from KBEH-KEKM-KGSH-KOWX. This pattern persists through the TAF period and expect to see little significant change. As the stratus persists through the overnight do expect that the IFR and LIFR conditions will be most prevalent further north and east. Good mixing in the boundary layer will keep the cigs a bit higher for the TAFs. There is a chance of drizzle...and with temperatures above freezing expect that surface based icing will not be a threat. Cigs and vsby improve 15-17Z as the snow field continues to be eroded and WAA continues. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Lewis SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 17, 3:13 AM EST, 13 hours before
Hazardous Weather Outlook National Weather Service Northern Indiana 313 AM EST Sun Dec 17 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-180815- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 313 AM EST Sun Dec 17 2017 /213 AM CST Sun Dec 17 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-180815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 313 AM EST Sun Dec 17 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.